Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 119, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jul 9, 2021, 11:15 PM CDT for 4 counties in Nebraska. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2021, 11:15 PM CDT (04:15 UTC)
- Expired
- Jul 10, 2021, 12:00 AM CDT
- In force
- 45 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hamilton County, NE, Merrick County, NE, Polk County, NE, York County, NE
The radar
The Omaha radar (KOAX), 106 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 11:20 PM CDT | TSTM WND GST 71 | 3 W York, NE | DAVIS WEATHERLINK. TIME ESTIMATED FROM RADAR. |
| Jul 9, 11:25 PM CDT | TSTM WND GST 60 | 3 Ne Shelby, NE | ESTIMATE OF 50-60 MPH WIND GUSTS. |
| Jul 9, 11:31 PM CDT | TSTM WND GST 64 | York Airport, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 8:45 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2603 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 8.1
The text
As transmitted.
022
WUUS53 KGID 100415
SVRGID
NEC081-121-143-185-100500-
/O.NEW.KGID.SV.W.0119.210710T0415Z-210710T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Hastings NE
1115 PM CDT Fri Jul 9 2021
The National Weather Service in Hastings has issued a
* Severe Thunderstorm Warning for...
York County in east central Nebraska...
Southeastern Hamilton County in south central Nebraska...
Northeastern Merrick County in central Nebraska...
Polk County in east central Nebraska...
* Until midnight CDT.
* At 1115 PM CDT, severe thunderstorms were located along a line
extending from near Bellwood to near Benedict to near Henderson,
moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Severe thunderstorms will be near...
Gresham around 1125 PM CDT.
Waco around 1130 PM CDT.
This includes Interstate 80 between mile markers 329 and 365.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4080 9737 4080 9808 4098 9801 4111 9781
4137 9762 4137 9760 4133 9760 4133 9758
4136 9752 4137 9745 4139 9737
TIME...MOT...LOC 0415Z 302DEG 26KT 4130 9728 4102 9754 4081 9776
HAIL...1.00IN
WIND...60MPH
$$
Heinlein1 follow-up statement
548
WWUS53 KGID 100459
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
1159 PM CDT Fri Jul 9 2021
NEC081-121-143-185-100509-
/O.EXP.KGID.SV.W.0119.000000T0000Z-210710T0500Z/
York NE-Hamilton NE-Merrick NE-Polk NE-
1159 PM CDT Fri Jul 9 2021
...THE SEVERE THUNDERSTORM WARNING FOR YORK...SOUTHEASTERN
HAMILTON...NORTHEASTERN MERRICK AND POLK COUNTIES WILL EXPIRE AT
MIDNIGHT CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
south central, central and east central Nebraska.
LAT...LON 4080 9737 4080 9808 4098 9801 4111 9781
4137 9762 4137 9760 4133 9760 4133 9758
4136 9752 4137 9745 4139 9737
TIME...MOT...LOC 0459Z 302DEG 26KT 4113 9693 4085 9719 4065 9741
$$
HeinleinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 6:25 PM CDT, 4 hours 50 minutes earlier.
Area forecast discussion, Jul 9, 6:25 PM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 625 PM CDT Fri Jul 9 2021 .DISCUSSION...(This evening through Friday) Issued at 500 PM CDT Fri Jul 9 2021 Main forecast concern is the potential for severe thunderstorms tonight and Saturday and ongoing hot/humid conditions. Uncomfortably hot and humid conditions have come to fruition this afternoon across the entire area, with some areas even climbing into the dangerously hot and humid range with heat indices near 105F. The highest HI's are across north central KS, but even some areas further N from GRI to JYR are near 105F, owing to weaker mixing and strong evapotranspiration. One could argue conditions are actually worse along I-80 than north central KS due to much lighter wind speeds. Luckily, though, this is a one day ordeal, as much cooler conditions arrive behind a cold front tonight. The ongoing Heat Advisory is on track to expire at 01Z this eve. Severe thunderstorms are forecast to become an increasingly greater concern by mid to late evening and continue into the overnight. Will start by saying the overall severe threat has seemingly increased compared to 24 hrs ago, and there is some concern that at least portions of the CWA could see significantly high wind gusts of 70+ MPH. The main change from last couple of forecasts is that instability has trended higher, and further W. For example, HRRR MLCAPE for the LXN area at 00Z this eve has trended from 2000-2500 J/kg on yesterday's 12Z and 18Z HRRR, to over 3500 J/kg on latest HRRR runs. This seems reasonable given Tds that have held firm in the low 70s, even around LXN where models progged Tds to fall into the low 60s by aftn. The higher instability values also extend further W into central and western Neb. This should make it easier for activity in the W Panhandle now to organize into a forward propagating MCS and maintain it's intensity as it moves E thru the late eve and overnight. Shear is not lacking, and is actually quite impressive for July as a 50-60kt H5 speed max overspreads the instability axis. Magnitude of instability and shear now argue for a decent potential of sig severe, but this will also depend on how convective activity evolves W of here this eve. HRRR and NAMNest simulated reflectivity and sfc wind gust output have suggested a trend towards a more organized event, and more linear, which are usually good signals for at least localized significant wind gusts. Don't want to discount the hail potential, either, but this will largely depend on storm mode. Some embedded supercells within a broader line are certainly possible. Also, forecast 0-3km shear vector magnitude and orientation, along with rich low level moisture, suggest some brief QLCS spin-ups can't be ruled out either. Quick storm motions are expected, which should keep the heavy rain potential fairly low. One area to watch would be from Ord to Geneva as these areas received rainfall last night, but overall, most of the area has been dry of late. A more likely hydro scenario would be short- lived urban issues due to brief but torrential downpours. Model MUCAPE progs suggest the first round will scour much of the area of its instability prior to 06Z, but just enough CAPE may linger to combine with additional vort lobes, continued strong effective deep layer shear, and lowering freezing levels to keep a hail threat going a few hrs longer. Saturday continues to look like a messy day with off and on scattered tstms possible pretty much everywhere and at any time as several vort lobes rotate into the deepening trough over IA/MO. Much cooler mid level temps will essentially leave the entire area uncapped to any sort of sfc heating, so may see an uptick on convective coverage/intensity as early as 16Z to 18Z. 1-2K J/kg of CAPE and 25-30kt of deep layer shear may be enough to support some iso pulse-type marginally severe tstms (nickel-quarter size hail) given seasonably low WBZ levels, esp across roughly S half of CWA. Lgtn and hvy downpours (PWATs linger near 1.5" and tall, skinny CAPE) will likely be greatest concern for those with outdoor plans. Expect decr coverage/intensity thru the eve as daytime heating fades. Highs will be much cooler and range from mid 70s N, to mid 80s S. Sunday continues to look like the best day of the weekend. Models are still a bit mixed with regards to position of upper low and thus how far W moisture will wrap around. Have some slgt chc PoPs lingering over E third of CWA thru the AM, and may need to extend into PM hrs if trends from 15Z RAP and 18Z GFS continue, but NAM and EC are drier. Regardless, overall pcpn chcs are much lower Sun compared to Sat and Sun will still be pleasant with highs in the 70s/80s and low humidity. Wind will start off the day on the breezy side (so may even be a bit chilly in the AM), then gradually decline thru the aftn and esp eve. Little time spend on the extended periods. Mon and Tue are still mainly dry with highs climbing from the 80s into the 90s. Pattern may turn unsettled for middle to later portions of next week, but confidence on details are low attm. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Sunday) Issued at 619 PM CDT Fri Jul 9 2021 Main forecast concern for this period will come mid-late evening, as thunderstorm activity is expected to be pushing in from the WNW. Still some uncertainties with the exact timing, have the strongest winds coming through between 04-06Z. Currently have a tempo group with 45KT gusts at both places, but higher gusts certainly not out of the question. Through the rest of the overnight hours and into Saturday, plenty of uncertainties remain, as the potential for at least scattered showers and thunderstorms continues. Felt that the early-mid morning and mid-late afternoon hours had the better chances for precip, so kept a VCTS mention going during those times. Otherwise, once the main push of storms comes through later this evening, have winds NWrly in nature, but confidence in just how winds evolve is not high. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...Heat Advisory until 8 PM CDT this evening for KSZ005>007-017>019. && DISCUSSION...Thies AVIATION...ADP
Hazardous weather outlook, Jul 9, 8:11 PM CDT, 3 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 811 PM CDT Fri Jul 9 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 101200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 811 PM CDT Fri Jul 9 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Tonight. Late this evening and overnight, a complex of strong to severe thunderstorms are expected to move in from the west. The leading edge of this complex will be the strongest and may continue wind gusts up to 75 MPH, golf ball size hail, and torrential downpours. This activity is expected to move across the area through around 1 AM. After 1 AM, scattered thunderstorms will be possible off and on through the remainder of the overnight. Some of these storms may also be strong to severe through 4 AM, but the overall severe threat after 1 AM looks to be lower and more isolated. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered thunderstorm coverage is then expected off and on for much of the day Saturday and Saturday night. A few strong storms can't be ruled out during the afternoon and early evening Saturday, with the main threat being marginally severe hail. A few lingering non-severe thunderstorms are possible southeast of the Tri Cities Sunday morning. More thunderstorms are possible Tuesday night through Thursday. Predictability is too low to determine severe potential at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight, mainly between 8 PM and 1 AM, but possibly as late as 4 AM. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Local storm report, Jul 9, 11:09 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1109 PM CDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM TSTM WND GST 7 W MACON 40.20N 99.09W
07/09/2021 M61 MPH FRANKLIN NE MESONET
&&
ADPLocal storm report, Jul 9, 11:10 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1110 PM CDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND GST 4 NW STOCKHAM 40.76N 98.00W
07/09/2021 M80 MPH HAMILTON NE PUBLIC
&&
ADPLocal storm report, Jul 9, 11:11 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1111 PM CDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 PM TSTM WND GST HARVARD 40.63N 98.10W
07/09/2021 M65 MPH CLAY NE MESONET
&&
ADPLocal storm report, Jul 9, 11:12 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1112 PM CDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 PM TSTM WND GST 4 WSW WOOD RIVER 40.80N 98.66W
07/09/2021 M63 MPH HALL NE MESONET
&&
ADPLocal storm report, Jul 9, 11:14 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1114 PM CDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG HOLDREGE 40.44N 99.38W
07/09/2021 PHELPS NE EMERGENCY MNGR
POWER OUT IN PART OF HOLDREGE. POWER POLES
SNAPPED. TIME ESTIMATED.
&&
MANGELSLocal storm report, Jul 9, 11:15 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1115 PM CDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND GST 2 ENE HENDERSON 40.79N 97.78W
07/09/2021 E60 MPH YORK NE MESONET
&&
ADPThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 9:09 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 51 min |
| Jul 9, 9:13 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Sherman, Valley | 47 min |
| Jul 9, 9:46 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Greeley, Hall, Hamilton, Howard, Merrick and 2 more | 44 min |
| Jul 9, 9:52 PM CDT | Special Weather Statement | GID | Franklin | 38 min |
| Jul 9, 9:54 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Gosper, Phelps | 51 min |
| Jul 9, 9:56 PM CDT | Severe Thunderstorm Warning | GID | Adams, Franklin, Kearney, Webster | 26 min |
| Jul 9, 10:17 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Franklin, Furnas, Gosper, Harlan and 3 more | 43 min |
| Jul 9, 10:26 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Hall, Hamilton, Howard, Merrick and 3 more | 49 min |
| Jul 9, 10:51 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Fillmore, Franklin, Hall, Hamilton and 5 more | 39 min |
| Jul 9, 11:26 PM CDT | Special Weather Statement | GID | Nance | 49 min |
| Jul 9, 11:30 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Hamilton, Nuckolls, Thayer, Webster and 1 more | 45 min |
| Jul 10, 1:27 AM CDT | Special Weather Statement | GID | Dawson, Furnas, Gosper, Harlan, Phelps | 48 min |
| Jul 10, 2:18 AM CDT | Special Weather Statement | GID | Furnas, Harlan | 42 min |
| Jul 10, 2:36 AM CDT | Severe Thunderstorm Warning | GID | Dawson | 24 min |
| Jul 10, 2:40 AM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan | 50 min |
| Jul 10, 3:03 AM CDT | Special Weather Statement | GID | Adams, Buffalo, Dawson, Gosper, Greeley, Hall and 5 more | 57 min |
| Jul 10, 1:52 PM CDT | Special Weather Statement | GID | Howard | 23 min |
| Jul 10, 2:17 PM CDT | Special Weather Statement | GID | Hamilton | 28 min |
| Jul 10, 2:24 PM CDT | Special Weather Statement | GID | Adams | 36 min |
| Jul 10, 2:28 PM CDT | Special Weather Statement | GID | York | 32 min |
| Jul 10, 2:35 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Fillmore, Hall, Hamilton, Merrick and 1 more | 29 min |
| Jul 10, 2:48 PM CDT | Special Weather Statement | GID | Franklin, Furnas, Gosper, Harlan, Kearney, Phelps | 27 min |
| Jul 10, 3:02 PM CDT | Special Weather Statement | GID | Clay, Nuckolls, Thayer, Webster | 28 min |
| Jul 10, 3:18 PM CDT | Special Weather Statement | GID | Franklin, Harlan | 42 min |
| Jul 10, 3:29 PM CDT | Special Weather Statement | GID | Nuckolls, Thayer, Webster | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.